Singularities of polar curves. (English) Zbl 0806.14021

Let \(\xi\) be a plane algebroid (reduced) curve defined over \(\mathbb{C}\), recall that two local curves \(C\), \(C'\) have the same topological type if there exists a local homeomorphism of \(\mathbb{C}^ 2\) which exchanges \(C\) and \(C'\). To determine the topological type of the polar curves of \(\xi\) has been an open problem since M. Noether. In fact the topological type of the polar curves depends on the analytical type of \(\xi\). The author solves this problem for a generic curve in the equisingular class giving the answer via the theory of infinitely near points with imposed singularities. More precisely he defines a cluster of infinitely near points with virtual multiplicities and show that the polar curve of such a generic curve goes through this cluster with effective multiplicities equal to the virtual ones and has not singularities outside this cluster.


14H20 Singularities of curves, local rings
14B10 Infinitesimal methods in algebraic geometry
14E15 Global theory and resolution of singularities (algebro-geometric aspects)
14B05 Singularities in algebraic geometry
Full Text: Numdam EuDML


[1] Casas-Alvero, E. , On the singularities of polar curves , Manuscripta Math. 43 (1983) 167-190. · Zbl 0526.14015
[2] Casas-Alvero, E. , Infinitely near imposed singularities and singularities of polar curves , Math. Ann. 287 (1990), 429-454. · Zbl 0675.14009
[3] Goñi, J. , On the behaviour of the first polar at a singular point , Coll. Math. 34 (1983) 127-135.
[4] Merle, M. , Invariants polaires des courbes planes , Invent. Math. 41 (1977) 103-111. · Zbl 0371.14003
[5] Oka, M. , Geometry of plane curves via toroidal resolution , preprint, Tokyo Inst. of Tech. (1991) 1-28.
[6] Pham, F. , Deformations equisinguliéres des idèaux jacobiens des courbes planes , In: Proc of Liverpool Singularities Symposium II,” Lectures Notes in Math. 209, Springer Verlag, 1971, p. 218-233. · Zbl 0229.14006
[7] Semple, J.G. , Kneebone, G.T. , ” Algebraic Curves ,” Oxford University Press, London, 1959. · Zbl 0105.34301
[8] Stark, H.M. , ” An Introduction to Number Theory ,” The M.I.T. Press, Cambridge, 1978. · Zbl 0442.10001
[9] Zariski, O. , Studies in equisingularity III , Amer. J. Math. 90 (1968) 972-1006. · Zbl 0146.42502
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.